MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII NONPOROUS PS FEM SZ 6 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII NONPOROUS PS FEM SZ 6 RT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420122
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a multi fragmentary periprosthetic fracture of the right distal femur, the patient underwent a surgery on (b)(6) 2022, in which a reduction and an osteosynthesis with a plate (competitor's device), screws (competitor's device) and wad with bone grafts were performed.After this intervention, the patient presented loss of fracture reduction, dehiscence of the surgical wound, loosening of one screw, partial loosening of two other screws and signs of local septic inflammation.Therefore, the patient underwent a revision surgery on (b)(6) 2022 for the removal of synthesis and knee prosthesis including the gii nonporous ps fem sz 6 rt, the gii ps hi flex isrt sz 5 6 9 and the gns ii cmt tib size 5 right, in order to perform a resection of the distal femur and knee arthrodesis with cemented arthrodesizing nail.The patient current status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the root cause of the s+n tka ¿revision¿ was secondary to the reported loss of fracture reduction/loosened competitor synthesis media, post-operative wound dehiscence and local septic inflammation which were the contributing factors to the reported revision of the competitor synthesis media and s+n tka components, although patient age and unknown comorbidities could not be ruled out as potential contributing factors to the reported events.The documentation provided does not support a malperformance of the s+n tka prosthetic components.The patient impact beyond the reported post-operative complications and subsequent ¿revision¿/resection/arthrodesis could not be determined.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture or to support that the probable cause was related to a malperformance of the s+n device.A probable cause to the reported event could include but not limited to patient condition, traumatic injury and/or post operative healing issues the contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: case (b)(4).

Brand Name
GII NONPOROUS PS FEM SZ 6 RT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14638378
Report Number1020279-2022-02810
Device Sequence Number17572865
Product Code JWH
UDI-Device Identifier03596010206053
UDI-Public03596010206053
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2020
Device Model Number71420122
Device Catalogue Number71420122
Device Lot Number10AM08153
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GII PS HI FLEX ISRT SZ 5-6 9, LOT#:10FT43233; GNS II CMT TIB SIZE 5 RIGHT, LOT#:09LT37068
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown